Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Period lasted two months, becoming anemic. What do I do?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
My period last 2 months and going Im anemic but it feels like it doesnt stop what do i do ?
Posted Tue, 1 May 2012 in Menstruation and Miscarriage
Answered by Dr. Praveen Tayal 5 hours later
Thanks for posting your query.
From the history it seems that you are having Dysfunctional uterine bleeding. The irregular and heavy bleeding that you are having can be due to uterine fibroids, polyps or hormonal disturbances. For diagnosis, you need to have an ultrasound scan of your lower abdomen and some blood tests.
Laboratory assessment of hemoglobin, luteinizing hormone (LH), follicle stimulating hormone (FSH), prolactin, T4, thyroid stimulating hormone (TSH), pregnancy (by βhCG - human chorionic gonadotropin), and androgen profile can be done.

The management of this condition would require treatment with progesterone to stabilize the endometrium and reduce bleeding along with hemostatic agents like ethamsylate or tranexaemic acid . Oral contraceptive pills (OCPs) suppress endometrial development, reestablish predictable bleeding patterns, decrease menstrual flow, and lower the risk of proper therapy.
Meanwhile start taking iron supplements to combat excessive blood loss from your body.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor